Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Tingling in nostril after having colonoscopy done. Due to Propofol or infection by breathing tube?

I had colonoscopy earlier this morning and I was given Propofol for the procedure. I went in with no sign of cold or cough, however, subsequent to waking up, I keep on having tingling feeling only on my right nostril , as if I have an allergy or cold. I have been sneezing and blowing my nose. Discharge is clear and watery. Can Propofol cause it, or can I get infected by the breathing tube, since it only happens on one nostril? Thank you.
Asked On : Sat, 17 Nov 2012
Answers:  2 Views:  390
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Allergist and Immunologist 's  Response
Some recognized side effects of IV propofol include: stinging near the injection site, nausea, cough.
Sneezing as a side effect becomes significant only if propofol was injected near the eye (periocular injections along with sedation), otherwise not directly related.
There are other possibilities though: such as allergy to propofol but there would have been other symptoms when the injection was given like feeling hot and itchy throughout, loss in blood pressure etc that you did not have; and allergy to latex that you would have had significant exposure to during this procedure. If latex allergy is likely, you can get a blood test for specific IgE to latex, or a skin test followed by glove challenge if indicated.
I would be glad to answer subsequent queries if you have any.
Answered: Sat, 17 Nov 2012
I find this answer helpful
Pain Medicine & Palliative Care Specialist Dr. Kerry Pottinger's  Response
Propofol does not cause these symptoms and an allergy to propofol is very rare. A breathing tube is not usually used for a colonoscopy procedure. These symptoms may not be due to an allergy. You may be developing a cold.
Dr K A Pottinger
Answered: Mon, 26 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor